MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203981
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the "4.5mm helicoil peek anchor" torn off after implantation.In consequence, the anchor was removed from the patient.The procedure was successfully completed using a multifix anchor as back-up device into an additional bone hole.There was a surgical delay greater than 30 minutes (one hour) and no other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6, h10: the reported 4.5 mm healicoil sa pk, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the anchor during insertion.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Per e-mail communication, the healicoil anchor which was torn off after implantation was removed from the patient.It was further reported that the procedure was successfully completed using a multifix anchor as back-up device into an additional bone hole.No patient injuries or other complications were reported, and the device will not be returned for evaluation.Therefore, since no patient harm is being alleged, no further assessment is warranted at this time.

Brand Name
HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10273911
Report Number1219602-2020-01034
Device Sequence Number3399071
Product Code MBI
UDI-Device Identifier00885554032123
UDI-Public00885554032123
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model Number72203981
Device Catalogue Number72203981
Device Lot Number2048451
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;